Heavy Rain, Scioto
- When
- May 4, 6:00 AM EST to 7:00 AM EST
- Where
- Scioto County, 1.17 mi W of Lyra
- Reported by
- Trained Spotter
- Coordinates
- 38.727, -82.751
A creek was reported out of its banks across Lick Run Lyra Road due to heavy rain.
A thunderstorm complex moving across Central Ohio early in the morning brought an extended period of heavy rainfall to the area.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ILN wrote it up.
A thunderstorm complex moving across Central Ohio early in the morning brought an extended period of heavy rainfall to the area.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at May 4, 5:58 AM EST, 2 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 658 AM EDT FRI MAY 4 2012 .SYNOPSIS... WARM AND HUMID AIR WILL REMAIN IN PLACE TODAY AHEAD OF AN APPROACHING COLD FRONT WHICH WILL MOVE INTO THE AREA LATE LATE THIS AFTERNOON. THIS FRONT WILL STALL OUT ACROSS THE OHIO VALLEY OVERNIGHT INTO SATURDAY PROVIDING A CONTINUED THREAT FOR THUNDERSTORMS. THIS FRONT WILL PUSH TO THE SOUTH SATURDAY NIGHT INTO SUNDAY...PROVIDING A TEMPORARY DRY PERIOD BEFORE RETURNING AS A WARM FRONT BY MONDAY. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... WESTERLY MID LEVEL FLOW WITH EMBEDDED S/W OVER THE MID MS VLY TO TRACK EAST INTO OHIO TODAY. EXPECT ONGOING CONVECTION OVER IL TO WEAKEN AND SLIP INTO W CENTRAL OHIO THIS MORNING IN AREA OF FAVORABLE 8H CONVERGENCE AHD OF SOUTHWARD DROPPING COLD FRONT. MEANWHILE...WESTERN FRINGE OF CONVECTION OVER EASTERN KY WILL SPREAD N INTO ILN/S FAR SE EARLY THIS MORNING. BEST INSTABILITY TO OCCUR AHD OF THIS FRONT ACRS ILN/S SW THIS AFTN. NUMERICAL MODELS INDICATE A GOOD GRADIENT TO THE INSTBY WITH BLYR CAPES APPROACHING 2000 J/KG ACRS SE INDIANA/SW OHIO/N CNTRL KY. HAVE CONTD PREV FCST RAMPING POPS UP TO LKLY CAT THIS AFTN. WESTERLY FLOW ALOFT WITH 0-6KM SHEAR OF 20 TO 25 KTS...AND MODERATE INSTABILITY WILL SUPPORT MULTICELLULAR CLUSTERS. SOME OF THESE STORMS WILL BE CAPABLE OF LARGE HAIL AND DMGG WINDS. PW/S INCREASE TO AROUND 1.5 INCHES THIS AFTN WHICH APPROACHES 200 PERCENT ABOVE NORMAL. HEAVY RAIN AND FLOODING WILL ALSO BE A THREAT. WILL HIGHLIGHT THESE THREATS IN HWO PRODUCT. TEMPS WILL BE TRICKY TODAY DUE TO EARLY PRECIP AND CLOUDS. HAVE.. GENERALLY TRENDED HIGH TEMPS ON THE WARM SIDE OF GUIDANCE. && .SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY/... SLOW MOVING COLD FRONT TO DROP SOUTH TO NEAR THE OHIO RIVER AND STALL OUT OVERNIGHT. EXPECT ONGOING CONVECTION DURG THE EVENING WITH A POTENTIAL FOR SEVERE WEATHER . WL CONTINUE LKLY POPS ACRS THE SOUTH THIS EVENING AND THEN TAPER DOWN TO CHC POPS. HAVE TRENDED TONIGHTS LOWS ON THE WARM SIDE OF GUID ENVELOPE. NUMERICAL MODELS SHOW RIDGE BUILDING TO OUR WEST OVER THE MS VLY WITH THE FLOW BECOMING MORE NWRLY ON SATURDAY. MODERATE INSTBY IS EXPECTED TO DEVELOP...GENERALLY ALONG AND SOUTH OF THE OHIO RIVER ON SATURDAY. WL BUMP POPS INTO HIGH CHANCE CAT ACRS THE FAR SOUTH THRU EARLY PART OF AFTN. CLOSER TO COOLER SIDE OF GUID FOR HIGHS SAT. UPR LEVEL S/W AND SFC FRONTAL BOUNDARY TO SLIP SOUTH INTO THE TN VALLEY SAT EVENING WITH SFC HIGH PRESSURE BUILDING INTO THE GREAT LAKES. THIS HIGH WILL PROVIDE A TEMPORARY DRY PERIOD SAT NIGHT INTO SUNDAY. HAVE TRENDED SAT NIGHTS LOWS CLOSER TO COOLER MAV NUMBERS AND STAYED CLOSE TO GUID WITH SUNDAYS HIGHS. && .LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/... A DRY FLOW OVER THE REGION THROUGH LATE SUNDAY NIGHT WHEN FLOW TURNS BACK TO THE SOUTH AND AN EVER INCREASING CHANCE FOR RAIN WILL OCCUR AS LOW PRESSURE IN THE MIDWEST STRENGTHENS AS IT TAKES AIM ON OHIO. A NICE RAIN EVENT APPEARS TO BE SETTING UP FOR MONDAY AS THE LOW WRINGS OUT AVAILABLE MOISTURE. ECMWF APPEARS TO BE THE MODEL OF CHOICE WITH HPC SHOWING THEIR SURFACE FIELDS AT 12Z MON AND TUES...BUT THE CANADIAN AND GFS MODELS ARE IN FAIR AGREEMENT WITH A QUICKER FRONTAL PASSAGE OVERNIGHT MONDAY AND EARLY TUESDAY. I TRIED TO END THE RAINFALL EARLIER AND KEPT DRY AIR OVER THE REGION BEHIND THIS FRONT STARTING TUESDAY MORNING. TEMPERATURES WILL BE ABOVE NORMAL AHEAD OF MONDAYS SYSTEM AND THEN DROP TO NEAR NORMAL IN THE COLDER AIR FOUND BEHIND IT. && .AVIATION /12Z FRIDAY THROUGH TUESDAY/... WITH THE AREA IN A LIGHT SOUTHERLY LOW LEVEL FLOW BETWEEN A FRONTAL ZONE OVER THE GREAT LAKES AND HIGH PRESSURE TO THE SOUTHEAST...WE HAVE VFR TO START. INSTABILITY WILL INCREASE TODAY AHEAD OF THE SOUTHWARD SAGGING FRONT...AND THUNDERSTORMS CONTAINING MVFR VISIBILITIES ARE EXPECTED TO DEVELOP. CONVECTION WILL DIMINISH LATE IN THE EVENING WITH LOSS OF DAYTIME HEATING...AND MIST WILL FORM IN A REGIME OF LIGHT WINDS AND RESIDUAL LOW LEVEL MOISTURE. VFR CONDITIONS AND LIGHT SOUTHWEST WINDS ARE FORECAST FOR CVG AFTER 13Z SATURDAY. OUTLOOK...MVFR CEILINGS POSSIBLE SATURDAY. THUNDERSTORMS POSSIBLE AGAIN MONDAY AFTERNOON AND NIGHT. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. && SYNOPSIS...AR NEAR TERM...AR SHORT TERM...AR LONG TERM...FRANKS AVIATION...CONIGLIO
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 522 AM EDT FRI MAY 4 2012 INZ050-058-059-066-073>075-080-KYZ089>099-OHZ042-060-061-070-071- 077>079-050930- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-DARKE-PREBLE-MONTGOMERY-BUTLER- WARREN-HAMILTON-CLERMONT-BROWN- 522 AM EDT FRI MAY 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO AND SOUTHWEST OHIO. .DAY ONE...TODAY AND TONIGHT. SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING. A FEW SEVERE THUNDERSTORMS WILL BE POSSIBLE... WITH LARGE HAIL AND DAMAGING WINDS BEING THE MAIN THREATS. A VERY MOIST AIRMASS WILL PROVIDE THE POTENTIAL FOR HEAVY RAIN AND LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. KYZ100-OHZ026-034-035-043>046-051>056-062>065-072>074-080>082-088- 050930- LEWIS-HARDIN-MERCER-AUGLAIZE-SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI- CHAMPAIGN-CLARK-MADISON-FRANKLIN OH-LICKING-GREENE-FAYETTE OH- PICKAWAY-FAIRFIELD-CLINTON-ROSS-HOCKING-HIGHLAND-ADAMS-PIKE-SCIOTO- 522 AM EDT FRI MAY 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT. SHOWERS AND THUNDERSTORMS ARE EXPECTED MAINLY THIS AFTERNOON AND EVENING. A VERY MOIST AIRMASS WILL PROVIDE THE POTENTIAL FOR HEAVY RAIN AND LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The national radar mosaic for the moment the first event began.
1 heavy rain. Local standard time, as filed.
A creek was reported out of its banks across Lick Run Lyra Road due to heavy rain.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2012Every state in 2012This day in weather historyWarnings in Ohio, May 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 381916.